Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Feb 23, 2007, 7:26 PM CST for Clark County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2007, 7:26 PM CST (01:26 UTC)
- Expired
- Feb 23, 2007, 8:09 PM CST
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 3:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 240126 SVRDDC KSC025-240215- /O.NEW.KDDC.SV.W.0001.070224T0126Z-070224T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 726 PM CST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTHWEST KANSAS. * UNTIL 815 PM CST * AT 725 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENGLEWOOD...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF CLARK COUNTY... ENGLEWOOD... ACRES... ASHLAND... MINNEOLA... CLARK STATE LAKE... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3701 10007 3701 9976 3745 9956 3745 10009 $$ 18
2 follow-up statements
000 WWUS53 KDDC 240148 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 747 PM CST FRI FEB 23 2007 KSC025-240215- /O.CON.KDDC.SV.W.0001.000000T0000Z-070224T0215Z/ CLARK KS- 747 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR CLARK COUNTY... AT 746 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINNEOLA AND CLARK STATE LAKE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3701 10007 3701 9976 3745 9956 3745 10009 $$ 18
000 WWUS53 KDDC 240209 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 809 PM CST FRI FEB 23 2007 KSC025-240219- /O.CAN.KDDC.SV.W.0001.000000T0000Z-070224T0215Z/ CLARK KS- 809 PM CST FRI FEB 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3701 10007 3701 9976 3745 9956 3745 10009 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:29 PM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Feb 23, 2:29 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 229 PM CST FRI FEB 23 2007 .DAYS 1-2... 12Z UPPER AIR ANALYSIS REVEALED A +110 KT SUBTROPICAL JET ACROSS WESTERN TX WITH A +130KT POLAR JET DIVING SOUTHWARD JUST OFF OF THE CA COAST. WATER VAPOR IMAGERY SHOWED TODAY/SATURDAY WEATHER CONTINUING TO DIG DEEPER ACROSS SOUTHERN CA/SOUTHERN AZ. HEIGHT FALLS RATHER IMPRESSIVE WITH -150 METERS AT LAS VEGAS THIS MORNING. S/WV OVER MEXICO MOVING TOWARD WESTERN TX. CAPPING AIR AT H7 ACROSS MUCH OF THE HIGH PLAINS WITH READINGS INTO THE +6C TO +10C RANGE THIS MORNING. PLUME OF LOW LEVEL MOISTURE SURGING NORTH, NOSING INTO SOUTHERN TX PANHANDLE THIS MORNING. SEVERE WEATHER THIS EVENING/TONIGHT AND POTENTIAL BLIZZARD NORTH SATURDAY CONTINUE TO BE THE FORECAST ISSUES THIS PERIOD. DEVELOPING SURFACE LOW PRESSURE WILL CONTINUE TO STRENGTHEN THROUGHOUT THE EVENING AND OVERNIGHT HOURS. AS DEWPOINTS RISE AND TRACK NORTH INTO MUCH OF SOUTHWEST KANSAS, DRYLINE WILL SET UP. DEWPOINTS EAST OF DRYLINE WILL BE INTO THE LOWER TO MID 50S BY 00Z SAT. MODELS ARE FORECASTING CAPE FROM 800 J/KG TO OVER 1000 J/KG FROM SCOTT CITY TO LAKIN TO LIBERAL AND EAST. LIS WILL FALL WELL BELOW 0C. SINCE CLOUD COVER REMAINED EAST OF CWA TODAY, SHOULD BE ABLE TO REALIZE FORECAST INSTABILITY. AT 16Z, VISIBLE SAT SHOWS LOW CLOUDS ACROSS ICT AND SOUTHWEST INTO OK. MUCH OF SOUTHWEST KS WAS MOSTLY SUNNY. EITHER WAY, WITH DYNAMICS ASSOCIATED WITH THIS POWERFUL STORM, SEVERE WEATHER THREAT LOOKS VERY REAL. 0-1KM HELICITY IN EXCESS OF 200 M2/S2 ACROSS THIS REGION AS WELL. SOUNDINGS RATHER OMINOUS. INITIALLY, TORNADIC POTENTIAL APPEARS RATHER HIGH WITH ANY SUPERCELL DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE THIS EVENING. ONCE SEVERE WEATHER SHIFTS EAST, COLDER AIR WILL BEING TO FILTER ACROSS WESTERN FA. WRAP AROUND MOISTURE WILL BE ALL SNOW BY EARLY MORNING SATURDAY ACROSS CURRENT BLIZZARD WATCH REGION. TROWAL RATHER IMPRESSIVE OVER THIS LOCATION. PPW VALUES SHOULD BE AROUND 0.75 IN THE WRAP AROUND. 2-D FRONTOGENESIS AT BOTH H7 AND H85 VERY IMPRESSIVE. JUST WHERE THE HEAVY SNOW BAND SETS UP IS STILL IN QUESTION BUT IT WILL BE ACROSS THE NORTHERN FA. THIS AREA COULD IN EXCESS OF 6 INCHES OF SNOW. CENTRAL PORTIONS OF CWA WILL ALSO SEE A PERIOD OF STRONGER FORCING IN THE WRAP AROUND (POST DRY SLOT IN THE EARLY MORNING HOURS). WITH H85 WINDS ON THE ORDER OF +50KTS ACROSS THE CWA BY MIDDAY SATURDAY, HAVE DECIDED TO UPGRADE PRESENT BLIZZARD WATCH AND HIGH WIND WATCH TO A BLIZZARD WARNING AND A HIGH WIND WARNING. WILL HAVE TO KEEP A VERY CLOSE EYE ON AREAS JUST SOUTH OF BLIZZARD WARNING FOR CHANGEOVER TIMING. PRESENT MODEL RUNS INDICATE THAT A BRIEF PERIOD OF NEAR BLIZZARD CONDITIONS OR BLIZZARD CONDITIONS COULD BE POSSIBLE IF SNOW OCCURS DURING THE MID AFTERNOON AND EVENING HOURS. FOR NOW, HAVE DECIDED TO MENTION IN HIGH WIND WARNING BUT NOT UPGRADE TO A BLIZZARD WARNING THERE. AS SYSTEM PULLS AWAY FROM CWA SATURDAY EVENING, WINDS WILL RELAX. WILL CONTINUE TO BE BREEZY THROUGH EARLY SUNDAY MORNING BUT BELOW WARNING CRITERIA. SKIES WILL BEGIN TO CLEAR FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING. ALL IN ALL, SUNDAY WILL BE FAIRLY NICE. WAA WILL INCREASE ACROSS THE SOUTHWESTERN PORTION OF FA BY 00Z MON. WILL MAKE A FEW MINOR TWEAKS TO TEMPERATURES DURING THIS TIME. .DAYS 3-7... ONLY MINOR CHANGES TO THE EXTENDED TODAY. FOR MONDAY...HAVE LOWERED MAXT GRIDS SOME AS SURFACE RIDGING WILL BE A LITTLE MORE PRONOUNCED THAT PREVIOUSLY INDICATED WITH A WEAK SURFACE LOW TRACKING ALONG THE RED RIVER CORRIDOR. A COUPLE GFS ENSEMBLE MEMBERS SUGGESTING SOME VERY LIGHT ACCUMULATING PRECIPITATION AS A WEAK PERTURBATION MOVES ACROSS THE PLAINS...HOWEVER WILL NOT INSERT ANY SLT CHC POPS AT THIS TIME. FOR TUESDAY...THE PREVIOUSLY EXPECTED NICE WARM-UP FOR TUESDAY WILL LIKELY ONLY BE LIMITED TO THE FAR SOUTHWESTERN ZONES (SOUTH OF THE SNOWPACK) AS STUBBORN SURFACE RIDGING SHOULD KEEP A RECIRCULATED MODIFIED CP AIRMASS IN CHECK. THE FAIRLY FLAT H5 RIDGING AHEAD OF THE NEXT WESTERN CONUS TROUGH WOULD ALSO SUGGEST A LIMITED WARM SECTOR BY TUESDAY. BEYOND TUESDAY...THERE ARE LARGE UNCERTAINTIES IN HOW THE ATMOSPHERE WILL EVOLVE AS THE MEAN TROUGHING SHIFTS EASTWARD. THE GFS ENSEMBLES NOW SUGGEST LESS OF AN INTERESTING SOUTHERN ROCKIES UPPER LOW DEVELOPMENT AROUND LATE WEDNESDAY-THURSDAY...MORE IN LINE WITH THE ECMWF MODEL...TAKING A LEAD VORT MAX/JET STREAK NORTHEASTWARD INTO THE NORTHERN PLAINS. THIS PATTERN WOULD BE A DRY ONE FOR WESTERN KANSAS. GIVEN THE UNSTABLE PERFORMANCE OUT THIS FAR...WILL LEAVE THE GRIDS ALONE FOR NOW (KEEPING THE 20 POPS IN THERE FOR THURS-THURS NIGHT)...ALTHOUGH IF THESE TRENDS CONTINUE WITH THIS LEAD VORT EJECTION INTO THE NORTHERN PLAINS THEN WILL HAVE TO REMOVE POPS AT SOME POINT. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 46 26 48 / 60 70 40 0 GCK 37 41 24 45 / 40 70 40 0 EHA 31 38 24 49 / 60 70 30 0 LBL 39 41 25 50 / 40 70 30 0 HYS 43 44 25 43 / 70 70 70 0 P28 53 54 29 50 / 70 40 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM 10 AM CST /9 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT FOR KSZ030-031-043>046-061>063- 074-075. HIGH WIND WARNING FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT FOR KSZ064>066-076>081-084>090. && FN30/25
Hazardous weather outlook, Feb 23, 12:03 PM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1203 PM CST FRI FEB 23 2007 KSZ030-031-043>046-061>066-074>081-084>090-241815- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1203 PM CST FRI FEB 23 2007 /1103 AM MST FRI FEB 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 5 PM CST ALONG A LINE FROM ROUGHLY DIGHTON TO LIBERAL. THE STORMS WILL BE DEVELOPING ALONG A SHARPENING DRYLINE AHEAD OF AN APPROACHING POWERFUL UPPER STORM SYSTEM. LOW LEVEL MOISTURE WILL CONTINUE TO ADVANCE NORTHWARD INTO SOUTHWEST KANSAS THROUGH THE EVENING AND OVERNIGHT HOURS. THIS COMBINED WITH SIGNIFICANT MID-LEVEL COOLING WILL SUPPORT RAPID DESTABILIZATION OF THE ATMOSPHERE TONIGHT OVER MUCH OF SOUTHWEST KANSAS EAST OF THE DRYLINE AND ADVANCING MID LEVEL COLD FRONT. THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER 8 PM AND THERE WILL BE AN INCREASED TORNADO THREAT THROUGH THE NIGHT AS VERY STRONG LOW LEVEL WIND SHEAR WILL DEVELOP AHEAD OF THE DEEP SURFACE LOW. THE GREATEST THREAT FOR TORNADOES AND LARGE HAIL WILL BE MAINLY SOUTH EAST OF A LINE FROM DODGE CITY TO JETMORE TO LACROSSE. DAMAGING STRAIGHT LINE WINDS WILL ALSO LIKELY ACCOMPANY THE STRONGEST STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WARNING IS IN EFFECT FOR WEST CENTRAL KANSAS ALONG AND NORTHWEST OF A LINE EXTENDING FROM ULYSSES TO KALVESTA TO LACROSSE. DANGEROUS WINTER CONDITIONS ARE EXPECTED DURING THE DAY WITH 30-50 MPH WINDS ALONG WITH OCCASIONALLY HIGHER GUSTS. TWO TO FOUR INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. SOUTHEAST OF THE BLIZZARD WARNING A HIGH WIND WARNING IS IN EFFECT. AS THE SURFACE LOW DEVELOPS EASTWARD INTO CENTRAL KANSAS...30 TO 50 MPH NORTHWEST WINDS WILL SPREAD SOUTHEAST OVER SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS. LIGHT SNOW WILL BE POSSIBLE HOWEVER THE MAGNITUDE OF SNOW IN THE AFTERNOON AND EARLY EVENING IS NOT EXPECTED TO BE SUFFICIENT ENOUGH TO SUPPORT BLIZZARD CONDITIONS. STAY TUNED TO THE LATEST FORECAST PRODUCTS CONCERNING THIS DANGEROUS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED FOR REAL-TIME REPORTS BEGINNING EARLY THIS EVENING MAINLY EAST OF A LIBERAL TO DIGHTON LINE. ON SATURDAY LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT DANGEROUS WINTER CONDITIONS OVER THEIR AREAS...PRIMARILY IN THE LOCATIONS IN THE BLIZZARD WARNING. UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:26 PM CST | Severe Thunderstorm Warning | DDC | Seward | 49 min |
| Feb 23, 9:18 PM CST | Severe Thunderstorm Warning | DDC | Meade | 42 min |
| Feb 23, 9:52 PM CST | Tornado Warning | DDC | Gray, Meade | 23 min |
| Feb 23, 9:54 PM CST | Severe Thunderstorm Warning | DDC | Gray, Haskell | 51 min |
| Feb 23, 10:16 PM CST | Tornado Warning | DDC | Ford, Gray | 29 min |
| Feb 23, 10:28 PM CST | Severe Thunderstorm Warning | DDC | Stafford | 47 min |
| Feb 23, 10:31 PM CST | Tornado Warning | DDC | Ford, Gray | 32 min |
| Feb 23, 10:37 PM CST | Severe Thunderstorm Warning | DDC | Pawnee | 38 min |
| Feb 23, 11:01 PM CST | Severe Thunderstorm Warning | DDC | Rush | 28 min |
| Feb 24, 12:05 AM CST | Special Weather Statement | DDC | Ford | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.